MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG RIVACOR 5 HF-T QP DF4 IS4 PROMRI; ICD

BIOTRONIK SE & CO. KG RIVACOR 5 HF-T QP DF4 IS4 PROMRI; ICD
Model Number 429561
Medical Device Problem Code Failure to Convert Rhythm (1540)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 07/12/2021
Type of Reportable Event Death
Event or Problem Description
27 days after implantation it was reported that the patient died after an electrical storm and unsuccessful reanimation.
 
Additional Manufacturer Narrative
The icd and fragments of the leads were returned for analysis.Upon receipt, the leads fragments were still connected to the icd header.The plexa lead was found cut 22 cm distal to the df4 connector pin and the sentus lead 28 cm distal to the is4 connector pin.The proximal fragments of both leads were received for analysis.The distal fragments including the leads tips were not returned.It is reasonable to assume that the leads were cut during the extraction procedure.The inspection revealed that the insulation of both leads was, apart from the present cuts, free of breaches.Analysis of the returned lead fragments did not reveal any irregularity that might have contributed to the reported clinical observations.The manufacturing processes for the leads were re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.The icd was visually inspected.The inspection revealed signs of an electrical arc-over on the icd housing as well as on the icd antenna inside the header.This indicates shock delivery into an external short circuit between icd case and antenna.Subsequently, the icd was subjected to an electrical analysis.Thereby the device could not be interrogated, and the therapy functionality was not available.The icd was opened, and the inspection of the inner assembly revealed a damaged electronic module due to an external short circuit.In particular, the fuse separating the battery from the electronic module was blown.These damages led to the lack of interrogation and therapy functionality.The header of the icd was inspected in detail.The root cause of the external short circuit could be tracked down to a misaligned placement of the antenna due to an individual error during assembly of the device header of this particular icd.Despite multiple inspection steps, this misalignment was not identified during production.As a result of this event, processes have been reviewed and relevant staff has been retrained.In accordance to biotroniks post-market surveillance system this occurrence represents a very rare event.Based on the analysis, the root cause of the patients death was not determinable, as the icd could not be interrogated, and data were not available.It is unclear whether the damage of the icd occurred before or after the patient passed away.

Brand Name
RIVACOR 5 HF-T QP DF4 IS4 PROMRI
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12294048
Report Number1028232-2021-04442
Device Sequence Number3817773
Product Code NIK
UDI-Device Identifier04035479156879
UDI-Public04035479156879
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number429561
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown